MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 884H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mm6958 number, and no non-conformances were identified.Investigation summary: one opened box with twenty-two unopened samples of product code 884, lot mm6958 was returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was breaking.It is unknown if another like device was used to complete the procedure.

Brand Name
GUT CHR UD 27IN 0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8842751
Report Number2210968-2019-84878
Device Sequence Number14173882
Product Code GAL
UDI-Device Identifier10705031021259
UDI-Public10705031021259
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue Number884H
Device Lot NumberMM6958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2019
Initial Report FDA Received Date07/30/2019
Patient Sequence Number1